Alert archive / Hawaii / Small Craft Advisories in 2021
Small Craft Advisory 18, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Mar 25, 2021, 3:28 PM HST. It took effect at Mar 26, 2021, 12:00 PM HST. It was in force for 69 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2021, 3:28 PM HST (01:28 UTC)
- In effect from
- Mar 26, 2021, 12:00 PM HST
- Expired
- Mar 29, 2021, 9:06 AM HST
- In force
- 69 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
483 WHHW70 PHFO 260128 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 328 PM HST Thu Mar 25 2021 PHZ119>121-123-124-261430- /O.NEW.PHFO.SC.Y.0018.210326T2200Z-210329T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 328 PM HST Thu Mar 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON FRIDAY TO 6 AM HST MONDAY... * WHAT...East winds 20 to 30 knots. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...From noon Friday to 6 AM HST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
9 follow-up statements
957 WHHW70 PHFO 261325 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 325 AM HST Fri Mar 26 2021 PHZ122-270400- /O.EXA.PHFO.SC.Y.0018.210326T2200Z-210329T1600Z/ Big Island Windward Waters- 325 AM HST Fri Mar 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM HST MONDAY... * WHAT...East winds 15 to 25 kt. Seas 6 to 9 feet expected. * WHERE...Big Island Windward Waters. * WHEN...From noon today to 6 AM HST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ119>121-123-124-270400- /O.CON.PHFO.SC.Y.0018.210326T2200Z-210329T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 325 AM HST Fri Mar 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM HST MONDAY... * WHAT...East winds 20 to 30 kt, except north winds 20 to 30 knots in Maalaea Bay. Seas 7 to 10 feet, except 2 to 4 feet in Maalaea Bay. * WHERE...Big Island Leeward Waters, Alenuihaha Channel, Pailolo Channel, Big Island Southeast Waters and Maalaea Bay. * WHEN...From noon today to 6 AM HST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
819 WHHW70 PHFO 270150 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 350 PM HST Fri Mar 26 2021 PHZ119>124-271500- /O.CON.PHFO.SC.Y.0018.000000T0000Z-210329T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Windward Waters-Big Island Leeward Waters- Big Island Southeast Waters- 350 PM HST Fri Mar 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... * WHAT...East winds 25 to 30 knots except north winds in Maalaea Bay. Seas 7 to 10 feet except 3 feet in Maalaea Bay. * WHERE...Pailolo Channel, Maalaea Bay, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 AM HST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
488 WHHW70 PHFO 271327 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 327 AM HST Sat Mar 27 2021 PHZ115>118-280400- /O.EXB.PHFO.SC.Y.0018.000000T0000Z-210329T0400Z/ Oahu Leeward Waters-Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters- 327 AM HST Sat Mar 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...East winds 20 to 25 kt. Seas 5 to 9 feet. * WHERE...Oahu Leeward Waters, Kaiwi Channel, Maui County Windward Waters and Maui County Leeward Waters. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ119>124-280400- /O.CON.PHFO.SC.Y.0018.000000T0000Z-210329T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Windward Waters-Big Island Leeward Waters- Big Island Southeast Waters- 327 AM HST Sat Mar 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... * WHAT...East winds 20 to 30 kt, except north in Maalaea Bay. Seas 6 to 10 feet, except 2 to 4 feet in Maalaea Bay. * WHERE...Big Island Leeward Waters, Big Island Windward Waters, Alenuihaha Channel, Pailolo Channel, Big Island Southeast Waters and Maalaea Bay. * WHEN...Until 6 AM HST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
426 WHHW70 PHFO 280140 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 340 PM HST Sat Mar 27 2021 PHZ119>124-281445- /O.CON.PHFO.SC.Y.0018.000000T0000Z-210329T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Windward Waters-Big Island Leeward Waters- Big Island Southeast Waters- 340 PM HST Sat Mar 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... * WHAT...East winds 20 to 30 kt, except north in Maalaea Bay. Seas 6 to 10 feet, except 2 to 4 feet in Maalaea Bay. * WHERE...Pailolo Channel, Maalaea Bay, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 AM HST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ115>118-281445- /O.CON.PHFO.SC.Y.0018.000000T0000Z-210329T0400Z/ Oahu Leeward Waters-Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters- 340 PM HST Sat Mar 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... * WHAT...East winds 20 to 25 kt. Seas 5 to 9 feet. * WHERE...Oahu Leeward Waters, Kaiwi Channel, Maui County Windward Waters and Maui County Leeward Waters. * WHEN...Until 6 PM HST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
650 WHHW70 PHFO 281337 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 337 AM HST Sun Mar 28 2021 PHZ119>124-290400- /O.CON.PHFO.SC.Y.0018.000000T0000Z-210329T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Windward Waters-Big Island Leeward Waters- Big Island Southeast Waters- 337 AM HST Sun Mar 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... * WHAT...East winds 20 to 30 kt, except north in Maalaea Bay. Seas 6 to 10 feet, except 2 to 4 feet in Maalaea Bay. * WHERE...Pailolo Channel, Maalaea Bay, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 AM HST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PHZ115>118-290400- /O.CON.PHFO.SC.Y.0018.000000T0000Z-210329T0400Z/ Oahu Leeward Waters-Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters- 337 AM HST Sun Mar 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...East winds 20 to 25 kt. Seas 5 to 10 feet. * WHERE...Oahu Leeward Waters, Kaiwi Channel, Maui County Windward Waters and Maui County Leeward Waters. * WHEN...Until 6 PM HST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
064 WHHW70 PHFO 290135 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 335 PM HST Sun Mar 28 2021 PHZ115>118-290245- /O.CAN.PHFO.SC.Y.0018.000000T0000Z-210329T0400Z/ Oahu Leeward Waters-Kaiwi Channel-Maui County Windward Waters- Maui County Leeward Waters- 335 PM HST Sun Mar 28 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have decreased below advisory threshold. Therefore, the Small Craft Advisory is cancelled. $$ PHZ119>124-291445- /O.CON.PHFO.SC.Y.0018.000000T0000Z-210329T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Windward Waters-Big Island Leeward Waters- Big Island Southeast Waters- 335 PM HST Sun Mar 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... * WHAT...East winds 20 to 25 kt, except north in Maalaea Bay. Seas 6 to 9 feet, except 2 to 4 feet in Maalaea Bay. * WHERE...Pailolo Channel, Maalaea Bay, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 AM HST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Powell
217 WHHW70 PHFO 290832 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 1032 PM HST Sun Mar 28 2021 PHZ119>124-291600- /O.CON.PHFO.SC.Y.0018.000000T0000Z-210329T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Windward Waters-Big Island Leeward Waters- Big Island Southeast Waters- 1032 PM HST Sun Mar 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... * WHAT...East winds 20 to 25 kt except north in Maalaea Bay. Seas 7 to 9 feet except 2 to 4 feet in Maalaea Bay. * WHERE...Pailolo Channel, Maalaea Bay, Alenuihaha Channel, Big Island Windward, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 AM HST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
091 WHHW70 PHFO 291330 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 330 AM HST Mon Mar 29 2021 PHZ119>124-292100- /O.EXT.PHFO.SC.Y.0018.000000T0000Z-210329T2100Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Windward Waters-Big Island Leeward Waters- Big Island Southeast Waters- 330 AM HST Mon Mar 29 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM HST THIS MORNING... * WHAT...East winds 20 to 25 kt except north in Maalaea Bay. Seas 7 to 9 feet except 2 to 4 feet in Maalaea Bay. * WHERE...Pailolo Channel, Maalaea Bay, Alenuihaha Channel, Big Island Windward, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 11 AM HST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
420 WHHW70 PHFO 291906 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 906 AM HST Mon Mar 29 2021 PHZ119>124-292015- /O.CAN.PHFO.SC.Y.0018.000000T0000Z-210329T2100Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Windward Waters-Big Island Leeward Waters- Big Island Southeast Waters- 906 AM HST Mon Mar 29 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have decreased below advisory threshold. The Small Craft Advisory is therefore cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Mar 25, 3:08 PM HST, 20 minutes earlier.
Area forecast discussion, Mar 25, 3:08 PM HST, 20 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 308 PM HST Thu Mar 25 2021 .SYNOPSIS... A stalled front will focus showers around Kauai and Oahu tonight, and as southeast winds become easterly over the rest of the state, minimal shower activity is expected across windward slopes of the Big Island and Maui County. Trade winds will strengthen from east to west on Friday and will push the dissipated front west of the islands, though higher shower chances will linger over Kauai. Breezy trades will build over the state during the weekend, with showers favoring typical windward slopes. Trade winds will likely ease Monday and Tuesday and may be disrupted on Kauai by the middle of next week. && .DISCUSSION... A weak stationary front between Kauai and Oahu has been the focus for showers this afternoon, though moisture along the feature has helped to trigger showers over interior Kauai and Oahu. With an upper level trough stalled overhead and deeper moisture pooled along the front, the afternoon Lihue sounding shows somewhat unstable conditions, and there remains a threat of isolated heavy showers for the western end of the state. A stable southeasterly flow persists over the eastern half of the island chain, where afternoon sea breezes have produced little, if any rainfall. The front will dissipate tonight and early Friday, allowing a surface ridge currently near the Big Island to strengthen and lift northward. As a result, trade winds will develop over the Big Island during the evening and spread to Kauai by morning. The developing trades will nudge the enhanced moisture along the remnants of the front westward, leading to clearing on Oahu later tonight but maintaining wetter conditions on Kauai through Friday morning. By afternoon, stronger trade winds will be established over the Big Island and Maui, and the enhanced moisture will be just north and west of Kauai. Expect a typical trade wind pattern to settle over the state and confine rainfall to mainly windward slopes, though Kauai could still experience a few more showers through Friday afternoon. Breezy trade winds will develop during the weekend as high pressure passes far north of the state. A typical trade wind pattern will prevail, focusing showers along windward slopes. A mid level ridge over the islands will lead to stable conditions, but a persistent upper level trough several hundred miles to the northwest will send high clouds overhead. The upper level trough to the northwest will strengthen early next week and generate a surface trough. As a result, local trade winds will shift out of the east or possibly east-southeast and will likely weaken a notch. Showers should remain focused over windward slopes, but the atmosphere could become slightly unstable and produce locally heavier rainfall. Uncertainty increases during the middle of next week. The latest GFS pushes the deep area of low pressure eastward, which would cause winds to become southerly and increase moisture over the western end of the state. Meanwhile, the ECMWF fills the low, which would allow high pressure to the north of the islands to drive breezy trade winds. The current forecast leans toward the GFS solution, but confidence is low. && .AVIATION... A weakening stationary front is located over the Kauai channel this afternoon, with showers and low clouds persisting along the boundary. MVFR conditions have mostly existed over the channel today, though low ceilings are now redeveloping on Kauai due to the combo of the front and sea breezes under light winds. AIRMET Sierra for mountain obscuration has been reissued for all of Kauai and is expected to continue through at least this evening. Conditions will gradually improve overnight and Friday as the front weakens to a trough and drifts back west of the island chain. Elsewhere, sea breezes will result in cloud buildups and light showers over island interiors into the evening, then being pushed offshore with the land breeze overnight. Easterly trades will begin to return over the island chain from the east tomorrow, as the trough is pushed westward and a ridge builds north of the state. && .MARINE... A stationary front located in the vicinity of Kauai will weaken into a trough Friday. This trough will become diffuse and move west of the state this weekend. This will begin the transition from recently light, southerly breezes to more moderate trade flow by Friday evening. This western-exiting trough, along with surface ridging extending down from the northeast across the chain, will provide drier conditions across the Hawaiian Island coastal waters through this weekend. Strengthening high pressure moving east far north of the islands this weekend will support areawide moderate to locally strong trade winds. A Small Craft Advisory (SCA) will be in effect from Noon HST Friday through 6 AM HST Monday morning for the Pailolo and Alenuihaha Channels, Maalaea Bay and those zones south of the Big Island primarily to account for the fresh to strong trade winds. North and west facing shore surf will remained elevated but has topped out below High Surf Advisory (HSA) criteria today. This most recent moderate, lower period northwest swell will begin to diminish into the weekend. The next moderate, low period northwest swell on Sunday will be lower than today's with another mid week northwest swell arrival displaying similar small size and low period characteristics. A lingering east swell from an early week large upstream fetch of strong trades is also fading through tomorrow. Thus, while currently just below HSA thresholds, east facing shore surf associated with this swell will continue to fall through Saturday. South facing shore surf has trended up through the week and will remain relatively high through the weekend as overlapping, longer period southwest to south swells arrive from the South Pacific. && .HFO WATCHES/WARNINGS/ADVISORIES... Small Craft Advisory from noon Friday to 6 AM HST Monday for Maalaea Bay-Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. && DISCUSSION...Wroe AVIATION...TS MARINE...Blood
Nearby
Small Craft Advisories in Hawaii, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.